Alert archive / Illinois / Flash Flood Warnings in 2002
Flash Flood Warning 63, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Mar 25, 2002, 7:33 PM CST for Ballard County, McCracken County, Kentucky; Alexander County, Massac County, Pulaski County, Illinois; Mississippi County, Missouri. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2002, 7:33 PM CST (01:33 UTC)
- Expired
- Mar 26, 2002, 12:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Alexander County, IL, Massac County, IL, Pulaski County, IL, Ballard County, KY, McCracken County, KY, Mississippi County, MO
The radar
The Paducah radar (KPAH), 19 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 260133 FFWPAH ILC003-127-153-KYC007-145-MOC133-260600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 733 PM CST MON MAR 25 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... MISSISSIPPI COUNTY IN MISSOURI ALEXANDER COUNTY IN SOUTHERN ILLINOIS MASSAC COUNTY IN SOUTHERN ILLINOIS PULASKI COUNTY IN SOUTHERN ILLINOIS BALLARD COUNTY IN WESTERN KENTUCKY MCCRACKEN COUNTY IN WESTERN KENTUCKY * UNTIL 1200 MIDNIGHT CST * AT 727 PM CST...RADAR AND SURFACE REPORTS INDICATED AROUND 2 INCHES OF RAIN HAD FALLEN OVER THE WARNED AREA SINCE 3 PM. JUST UNDER TWO INCHES HAD FALLEN AT PADUCAH. * THROUGH AT LEAST 10 PM...SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING NORTHEAST ACROSS THE SAME AREAS. EXPECT HOURLY RAINFALL AMOUNTS FROM ONE QUARTER TO ONE HALF INCH...BRINGING STORM TOTALS TO AROUND 3 INCHES BY MIDNIGHT. THIS MAY CAUSE SIGNIFICANT FLOODING OF ROADS...CREEKS...AND LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 3729 8869 3697 8866 3694 8931 3729 8945
1 follow-up statement
000 RWUS32 KPAH 260452 FFSPAH ILC003-127-153-KYC007-145-MOC133-260600- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1050 PM CST MON MAR 25 2002 FLASH FLOOD WARNING CONTINUES FOR... MISSISSIPPI COUNTY IN MISSOURI ALEXANDER COUNTY IN SOUTHERN ILLINOIS MASSAC COUNTY IN SOUTHERN ILLINOIS PULASKI COUNTY IN SOUTHERN ILLINOIS BALLARD COUNTY IN WESTERN KENTUCKY MCCRACKEN COUNTY IN WESTERN KENTUCKY UNTIL 12 MIDNIGHT CST AT 1045 PM CST...DOPPLER RADAR INDICATED RAINFALL CONTINUED ACROSS THE WARNED AREA...ALTHOUGH RAINFALL AMOUNTS HAD LIKELY DECREASED TO LESS THAN 1/10 AN INCH PER HOUR IN MOST AREAS. SEVERAL ROADS WERE REPORTED FLOODED BETWEEN 10 AND 1030 PM...INCLUDING ...U.S. HWY 62 IN LOVELACEVILLE DUE TO WATER FROM MAYFIELD CREEK... AND WATER WAS REPORTED OVER THE ROAD AT 28TH & CLAY AND 29TH AND TRIMBLE IN PADUCAH. THE RECENT HEAVY RAIN...ALONG WITH CONTINUED MAINLY LIGHT RAIN WILL CONTINUE TO CAUSE SOME FLOODING IN THE WARNED AREA THROUGH MIDNIGHT. $$ SHANKLIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 2:00 PM CST, 5 hours 33 minutes earlier.
Area forecast discussion, Mar 25, 2:00 PM CST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CST MON MAR 25 2002
MAIN FORECAST AND HEAVY RAIN POTENTIAL AND POSSIBLE SEVERE THIS
AFTERNOON. THEN TRACK OF SURFACE LOW.
LATEST SURFACE ANALYSIS SHOWS LOW CENTER OVER ARKLATEX. SURFACE
FRONT EXTENDS FROM JUST EAST OF MURRAY KY TO JUST SOUTH OF
MADISONVILLE. CURRENT PAH 88D SHOWS SUPERCELL OVER NE ARKANSAS
WEAKENING AS IT MIGRATES NORTH OF THE FRONT. FREEZING LEVEL AROUND
10K SOUTH AND 9K NORTH PORTIONS OF FA. FRONT APPEARS TO BE SHALLOW
VIA FORECAST SOUNDING AND CURRENT VAD PLACE IT ABOUT 3K ABOVE MSL
OVER FA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF
THE BOUNDARY AND MOVE NE ACROSS BOUNDARY BECOMING MORE ELEVATED
THROUGH THE AFTERNOON.
12Z MON MODEL RUNS SHOW THE ETA TAKING A MUCH MORE NORTHERLY PATH
ACROSS THE FA AND THE AVN INCREASES ITS SPEED...INTENSITY AND TAKES
A MORE SOUTHERLY PATH THAN THE ETA. FIRST CONCERN IS FLOODING
POTENTIAL. MODEL QPF IS PLACING OVER AN INCH OVER MOST OF FA. HPC
HAS PAH FA EXCEEDING FFG. MOST OF THE AREA WILL NOT LIKELY SEE MORE
THAN AN INCH PER HOUR...BUT WITH PRACTICALLY ALL RIVERS IN FLOOD OR
FORECAST TO FLOOD...CANNOT DISMISS ADDITIONAL FLOODING ACROSS ENTIRE
FA. FINALLY WINTER WEATHER IS A CONCERN FOR THE NW SECTIONS OF THE
FA. WITH SHALLOW COLD AIR MASS OVER THE AREA...SCENARIO IS RIGHT FOR
SOME FREEZING RAIN/DRIZZLE TOWARD DAYBREAK...POSSIBLY CHANGING OVER
TO SOME LIGHT SNOW BEFORE ENDING TUESDAY AM.
NUMERICAL GUIDANCE SHOWS BETTER AGREEMENT FOR THE 12Z RUN.
HOWEVER...CURRENT OBS INDICATE MODELS ARE RUNNING TOO WARM.
WILL LEAN TOWARD THE COOL SIDE OF GUIDANCE.
.PAH...FLOOD WATCH ALL AREAS.
WINTER WEATHER ADVISORY FOR AREAS NORTH OF LINE FROM
PERRYVILLE MO JUST NORTH OF MARION IL TO PETERSBURG IN.
KHIn the hours before
Special weather statement, Mar 25, 3:58 PM CST, 3 hours 35 minutes before
KYZ001>006-008-009-011-012-017-022-MOZ112-114-252230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 358 PM CST MON MAR 25 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 36 FOR SOUTHWEST KENTUCKY AND A SMALL PART OF SOUTHEAST MISSOURI HAS EXPIRED... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING... PRODUCING LOCALLY HEAVY RAIN. HOWEVER...THE THREAT OF SEVERE THUNDERSTORMS HAS DIMINISHED...SO THE WATCH HAS BEEN ALLOWED TO EXPIRE.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:33 PM CST | Flash Flood Warning | PAH | Ballard, McCracken | 4 hr |
| Mar 26, 12:15 AM CST | Flash Flood Warning | PAH | Livingston | 4 hr |
| Mar 25, 6:49 PM CST | Flash Flood Warning | PAH | Cape Girardeau, Perry, Ripley, Scott | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2002Flash Flood Warnings in Kentucky, 2002Flash Flood Warnings in Missouri, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.